MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 OTW; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 OTW; PERIPHERAL DILATATION CATHETER
Model Number B1080-080
Medical Device Problem Codes Off-Label Use (1494); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Na.[mw5088250].
 
Event or Problem Description
It was reported that an 8x80mm armada 35 percutaneous transluminal angioplasty (pta) balloon ruptured.During withdrawal, the marker separated from the catheter in the subclavian artery.The marker then migrated to the pulmonary artery.A snare was attempted several times to retrieve the marker but was unsuccessful.The procedure was then complete and computed tomographic (ct) angiography was performed to evaluate the patient, which did not identify any pulmonary embolism.The patient was expected on (b)(6) 2019 for a follow up evaluation.There was no reported clinically significant delay in the procedure.No additional information was provided.User facility medwatch report received that states: "during an interventional radiology procedure, right arm fistulogram, the balloon catheter ruptured and while attempting to withdraw the catheter from the body, the market tip separated from the catheter in the subclavian artery.The catheter marker tip migrated to pulmonary artery.The dr attempted multiple times to snare the marker tip and was successful.The dr ended the case and send pt to ct for further evaluation.Fda safety report id#(b)(4).".
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported balloon rupture and separation were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the balloon catheter during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.Additionally, the device was prepped prior inflation of the balloon without any leak or ruptures noted, which would suggest that the device was not damaged prior to use.It should be noted that y the armada 35 / armada 35 instructions for use states: the device is intended for dilatation of lesions in the renal, iliac, femoral, popliteal, tibial, and peroneal arteries.In this case, use of the armada 35 in the wrong anatomy did not cause or contribute to the reported difficulties.The investigation determined the reported balloon rupture appears to be related to circumstances of the procedure.It is likely that during advancement the balloon became compromised and/or damaging against the anatomy or other devices used resulting in the balloon rupture and not allowing the balloon to properly refold and causing resistance during retraction.Manipulation and/or inadvertent mishandling of the device during retraction likely resulted in the reported/noted separations to the device and subsequent damages.The stretched inner member likely caused the balloon dilatation catheter (bdc) to become frozen or stuck on the guide wire.The reported patient effects of appear to be related to circumstances of the procedure as a snare was attempted several times to retrieve the marker but was unsuccessful.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no corrective action is required.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Contact office first name, contact office last name, have been corrected.
 
Additional Manufacturer Narrative
This report is being resubmitted to ensure the enclosed attachment can be easily opened by the fda.Na.

Brand Name
ARMADA 35 OTW
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8860162
Report Number2024168-2019-10571
Device Sequence Number2001004
Product Code LIT
UDI-Device Identifier08717648154881
UDI-Public08717648154881
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberB1080-080
Device Catalogue NumberB1080-080
Device Lot Number90314G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer10/08/2019
07/20/2020
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date10/22/2019
07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR